Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Small child, having fever, cough. Taken cefuroxime axetil, paracetamol. Treatment options?

MY CHILD 4 YEARS OLD BOY suffering from Fever and cough , RECENTY DOCTOR ADVISED TO TAKE CEFUROXIME AXETIL TABLET 250 mg. two times (morning and Night) for seven days. my child takes 1st tablet today night 8.30 p.m but after seven hourse completed 3.30 a.m mild fever started again. now i give paracitamal 250 mg table. Now fiver stoped. it is correct. what can i do
Asked On : Mon, 22 Oct 2012
Answers:  3 Views:  119
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Antibiotics may take 48 to 72 hrs for their action. So please continue with the prescribed antibiotic and complete the entire course. And for fever, paracetamol can be given four times a day for the first 2 to 3 days. If fever continues after 72 hrs or cough is excessive disturbing the child`s sleep or food intake is very poor or if you notice fast breathing, please take your child to the Pediatrician again.
Answered: Tue, 23 Oct 2012
I find this answer helpful
OBGYN Dr. Asra Ishtiaq Ahmed's  Response
Hello there,

Your child has been diagnosed with respiratory infection and is being treated for the same. It takes time for the infection to get cleared and so fever will persist for sometime. You need to control is with 250 mg tablet given every 6th hourly if fever does not subside.
So kindly give it some time.
So continue the 12th hourly dosing of the antibiotic and complete the course in one week.
If the condition does not improve even after one week, then review your child with your Pediatrician again.

Take care,
Answered: Tue, 23 Oct 2012
I find this answer helpful
Pediatrician, Critical Care Dr. Tejas Shah's  Response
Antibiotics do need some time to work. I would advise to continue antibiotics and if the fever is still persistent after 48-72 hours of antibiotic course, get him checked over again by a doctor. Make sure he is taking orally well (either food or fluids) and gets Paracetamol (after keeping record of temperature)
Answered: Tue, 23 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor